Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Bivariate monotone approximation

Author: George A. Anastassiou
Journal: Proc. Amer. Math. Soc. 112 (1991), 959-964
MSC: Primary 41A29; Secondary 41A25
MathSciNet review: 1069682
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a two variable continuously differentiable real-valued function of certain order on $ {[0,1]^2}$ and let $ L$ be a linear differential operator involving mixed partial derivatives and suppose that $ L(f) \geq 0$. Then there exists a sequence of two-dimensional polynomials $ {Q_{m,n}}(x,y)$ with $ L({Q_{m,n}}) \geq 0$, so that $ f$ is approximated simultaneously and uniformly by $ {Q_{m,n}}$. This approximation is accomplished quantitatively by the use of a suitable two-dimensional first modulus of continuity.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A29, 41A25

Retrieve articles in all journals with MSC: 41A29, 41A25

Additional Information

PII: S 0002-9939(1991)1069682-2
Article copyright: © Copyright 1991 American Mathematical Society